MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH MOD PS FEM IMPLANT IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ORTHOMATCH MOD PS FEM IMPLANT IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71442193
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka, while impacting the definitive femoral component, a orthomatch mod ps fem implant impactor broke.However no pieces fell inside the patient.Surgery was performed, without any delay, with the same device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.However, the photographs were reviewed, and revealed that the impactor's body broke into two pieces.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ORTHOMATCH MOD PS FEM IMPLANT IMPACTOR
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17744538
Report Number1020279-2023-01775
Device Sequence Number4184796
Product Code JWH
UDI-Device Identifier00885556583784
UDI-Public00885556583784
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71442193
Device Lot Number18KBG0060
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age65 YR
Patient SexMale